Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 417, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 7, 2006, 12:29 PM EDT for Telfair County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 12:29 PM EDT (16:29 UTC)
- Expired
- Sep 7, 2006, 1:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 93 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 4.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1527 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 746 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 071629 SVRFFC GAC271-071700- /O.NEW.KFFC.SV.W.0417.060907T1629Z-060907T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1229 PM EDT THU SEP 7 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TELFAIR COUNTY IN CENTRAL GEORGIA * UNTIL 100 PM EDT * AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF WORKMORE...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHINA HILL. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3188 8316 3182 8316 3181 8290 3196 8294 $$
1 follow-up statement
000 WWUS52 KFFC 071651 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1250 PM EDT THU SEP 7 2006 GAC271-071700- /O.CON.KFFC.SV.W.0417.000000T0000Z-060907T1700Z/ TELFAIR GA- 1250 PM EDT THU SEP 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR TELFAIR COUNTY... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR CHINA HILL...AND MOVING EAST AT 20 MPH. THE STORM IS WEAKENING...AND THE WARNING WILL LIKELY BE ALLOWED TO EXPIRE AT 100 PM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3188 8316 3182 8316 3181 8290 3196 8294 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:13 PM EDT, 16 minutes earlier.
Area forecast discussion, Sep 7, 12:13 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1213 PM EDT THU SEP 7 2006 UPDATE FOR THIS AFTERNOON... A MODERATE UPPER LEVEL DISTURBANCE AND MOIST SW MID LEVEL FLOW WILL CONTINUE TO OVERRUN A COOL NELY FLOW NEAR THE SURFACE TO PRODUCE AREAS OF SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE LOWER HALF OF THE STATE. THE THUNDERSTORM THREAT IS MAINLY CONFINED TO AREAS GENERALLY SOUTH OF A COLUMBUS TO MILLEDGEVILLE LINE WHERE GREATER INSTABILITIES ARE POOLED (500-1000 CAPES/-2 LIS). THE STRONGER STORMS SHOULD BE SOUTH AND EAST OF AN AMERICUS TO DUBLIN LINE...WITH WIND GUSTS NEAR 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING POSSIBLE THROUGH THE AFTERNOON. HAVE UPDATED ZONES TO INCREASE CLOUD COVER AND FINE TUNE LOCATION OF THUNDERSTORM THREAT. OTHERWISE...REST OF FCST IS ON TRACK AT THIS TIME. /39 .......................PREVIOUS DISCUSSION...................... .SHORT TERM...(TODAY THROUGH SATURDAY) BIGGEST PROBLEM THIS MORNING IS DECIDING ON WHICH MODEL IS MORE REALISTIC. YESTERDAY THE GFS WAS VERY WET OVER OUR CWA WITH NAM BEING THE DRY MODEL FOR TODAY THROUGH FRIDAY. TONIGHT IT IS THE OPPOSITE. ACCORDING TO THE NAM THERE SHOULD BE RAIN FALLING ALONG THE NORTHCENTRAL AND NORTHEAST GULF COAST ASSOCIATED WITH A SURFACE LOW THAT WILL SPREAD THE RAIN ACROSS MOST OF THE CWA BY 18Z. LOOKING AT THE 06Z OBS AND LATEST RADAR AND SATELLITE PROVES THIS IS NOT THE CASE. WILL THEREFORE KEEP CONTINUITY OF THE FORECAST AND GO WITH THE DRIER MODEL WHICH IS THE GFS. THE GFS LIFTS MOISTURE ACROSS THE SOUTH AND EAST PART OF THE CWA...AND WILL GO WITH CHANCE POPS SOUTH AND EAST OF I-85 WITH LIKELY IN THE VDI AREA FOR THIS AFTERNOON. THE SHORT WAVE AND ASSOCIATED WAVE ALONG THE SURFACE FRONT LIFTS INTO THE CAROLINAS TONIGHT AND FRIDAY. AS IT LIFTS NORTHEAST...DRIER AIR WILL MOVE INTO THE CWA BEHIND THE SYSTEM ENDING THE PRECIP FROM THE WEST FRIDAY...AND KEEPING SATURDAY DRY. AS FOR TEMPS...STUCK CLOSER TO THE MAV GUIDANCE WITH NO BIG TEMPERATURE SWINGS THROUGH SATURDAY. .LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY) WE WILL BE UNDER THE JET THROUGH THE LONG TERM WITH IMPULSES MOVING IN THE FLOW. THIS WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE CWA THROUGH THE EXTENDED. GFS IS CONSISTENT WITH BRINGING A STRONG SHORT WAVE AND ASSOCIATED SURFACE LOW INTO THE SOUTHEAST WEDNESDAY THROUGH THURSDAY ALTHOUGH THIS IS ABOUT 24 HOURS SLOWER THAN YESTERDAYS MODEL RUN. && .AVIATION... AS DISCUSSED ABOVE...NAM AND GFS ARE NOT TOTALLY IN AGREEMENT THIS MORNING...BUT WATCHING TRENDS IN CLOUDS AND PRECIP THIS MORNING HAS HELPED TO GIVE SOME INDICATION AS TO WHAT TRENDS MIGHT DO TODAY. CEILINGS HAVE ONLY BEGUN TO LOWER ALONG THE COAST...BUT FOR OUR TAF SITES THE LOWEST CEILINGS HAVE REMAINED AT OR ABOVE 10KFT. THERE HAS BEEN SOME PRECIP MOVING NORTHEAST FROM SOUTHERN ALABAMA...BUT LITTLE IF ANY OF IT IS REACHING THE GROUND. 00Z RUNS OF THE NAM AND RUC BOTH SHOWED PRECIP ACROSS THE ENTIRE SOUTHERN HALF OF THE AREA ALL MORNING...WHICH HAS NOT HELD TRUE...SO AM DISINCLINED TO FOLLOW THESE SOLUTIONS. UPDATED 06Z RUNS OF THESE MODELS ARE MUCH BETTER BUT STILL AM NOT TOTALLY CONFIDENT IN THE SOLUTIONS. NAM ALSO HAD MUCH MORE PESSIMISTIC CEILING AND VISIBILITY FORECAST FOR TODAY. CURRENTLY BRING MVFR CEILING INTO THE ATLANTA METRO SITES NEAR SUNRISE...AND DOWN TO LIFR AT MCN AND CSG...BUT WILL LIKELY RAISE THESE. WILL LEAVE VISIBILITIES ALONE. BECAUSE OF PRECIP TRENDS THIS MORNING...WILL CONTINUE VCSH AT SITES THIS AFTERNOON BUT WILL NOT TEMPO ANY CONVECTIVE ACTIVITY GIVEN DRY AIR ALOFT AND RELATIVELY STABLE ATMOSPHERE. WINDS SHOULD REMAIN NORTHEASTERLY AND FAIRLY LIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 82 60 79 61 / 20 20 30 10 ATLANTA 82 63 80 63 / 20 20 10 10 BLAIRSVILLE 79 57 80 57 / 5 20 20 10 CARTERSVILLE 83 57 81 59 / 5 20 10 10 COLUMBUS 83 67 84 66 / 30 20 10 10 GAINESVILLE 81 61 76 61 / 10 20 20 10 MACON 84 66 84 65 / 50 30 20 10 ROME 88 59 86 60 / 5 20 10 10 PEACHTREE CITY 82 61 80 61 / 20 20 10 10 VIDALIA 82 70 81 68 / 60 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17/TDP
Hazardous weather outlook, Sep 7, 11:30 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 AM EDT THU SEP 7 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1130 AM EDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT STALLED ALONG THE NORTHERN GULF COAST AND ACROSS THE FLORIDA PENINSULA WILL BEGIN TO DRIFT SLOWLY NORTH TODAY. AN UPPER LEVEL DISTURBANCE OVER GEORGIA WILL MOVE EAST INTO SOUTH CAROLINA THIS EVENING. A SECOND UPPER LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS WILL MOVE EAST AND OVER GEORGIA TONIGHT AND FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE HEAVY RAIN. CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DISCUSSION... A COLD FRONT STALLED ACROSS THE NORTHERN FLORIDA PENINSULA AND INTO THE NORTHERN GULF COAST WILL BEGIN TO SLOWLY SLIDE NORTH LATER TODAY. IN ADDITION...A PAIR OF UPPER LEVEL DISTURBANCES...ONE OVER WEST GEORGIA AND THE SECOND OVER THE SOUTHERN PLAINS WILL MOVE EAST THIS AFTERNOON AND TONIGHT AND WILL PROVIDE A SOURCE OF LIFT AS THEY MOVE OVER THE SOUTHEASTERN STATES. HOWEVER...WHILE MOISTURE WILL ONCE AGAIN BEGIN TO RETURN...A RELATIVELY STABLE AIRMASS IS IN PLACE ACROSS THE STATE WITH LIFTED INDICES GENERALLY REMAINING ABOVE 0 AND CAPES BELOW 1000. ALSO...DESPITE MID-LEVEL CLOUDINESS...THE ATMOSPHERE IS STILL FAIRLY DRY ALOFT. THIS COMBINATION OF FACTORS WILL LIMIT THE ATMOSPHERES ABILITY TO PRODUCE CONVECTION. HOWEVER...AS THE FRONT SLOWLY LIFTS NORTH AND SOME TROPICAL MOISTURE RETURNS TO THE AREA...SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS. THE BEST AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH AND EAST OF A LINE FROM LAGRANGE TO AUGUSTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY EXCEPT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 7, 11:59 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1159 AM EDT THU SEP 7 2006 GAZ108>110-071700- 1159 AM EDT THU SEP 7 2006 ...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING IN WILCOX...TELFAIR AND DODGE COUNTIES UNTIL 100 PM EDT... AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM NEAR EASTMAN TO NEAR BROWNING...AND MOVING EAST AT 10 TO 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX...TELFAIR AND DODGE COUNTIES THROUGH 100 PM EDT. PEA SIZE HAIL IS ALSO POSSIBLE. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RHINE... BROWNING...ABBEVILLE...EASTMAN...NEW ERA...MILAN...CHAUNCEY... CHINA HILL...WORKMORE AND JACKSONVILLE. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK A SAFE SHELTER UNTIL THE STORMS HAVE PASSED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 7:21 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 24 min |
| Sep 7, 7:38 PM EDT | Flash Flood Warning | FFC | Chattooga | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.